Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 79, NWS Miami, FL

June 30, 2006Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 30, 2006, 5:36 PM EDT for Collier County, Florida. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2006, 5:36 PM EDT (21:36 UTC)
Expired
Jun 30, 2006, 6:30 PM EDT
In force
54 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 141 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:15 PM EDTHAIL 0.75Naples, FLFLOODING WAS ALSO REPORTED AT SOME OF THE INTERSECTIONS IN NAPLES...DUE TO 2 TO 4 INCHES OF RAINFALL HAS FALLEND DURING THE LAST HOUR.
Jun 30, 6:15 PM EDTHAIL 0.75Naples, FLFLOODING WAS ALSO REPORTED AT SOME OF THE INTERSECTIONS IN NAPLES...DUE TO 2 TO 4 INCHES OF RAINFALL HAS FALLEN DURING THE LAST HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2340 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 302136
SVRMFL
FLC021-302230-
/O.NEW.KMFL.SV.W.0079.060630T2136Z-060630T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
536 PM EDT FRI JUN 30 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 630 PM EDT

* AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF WEST 
  TOLL GATE ON ALLIGATOR ALLEY TO 7 MILES NORTH OF NAPLES...MOVING 
  SOUTHWEST AT 5 MPH.

* THE LINE OF STORMS WILL AFFECT...
  GOLDEN GATE
  WEST TOLL GATE ON ALLIGATOR ALLEY
  NAPLES

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2626 8134 2628 8184 2615 8209 2611 8168

$$

BAXTER
2 follow-up statements
000
WWUS52 KMFL 302202
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
600 PM EDT FRI JUN 30 2006

FLC021-302230-
/O.CON.KMFL.SV.W.0079.000000T0000Z-060630T2230Z/
COLLIER FL-
600 PM EDT FRI JUN 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WEST CENTRAL COLLIER COUNTY...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT
LIGHTNING STRIKES...HEAVY DOWNPOURS...PENNY SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM WEST TOLL GATE ON ALLIGATOR ALLEY TO NAPLES MOVING 
SOUTHWEST AT 5 MPH. THESE STORMS WILL AFFECT NAPLES...GOLDEN 
GATE...AND BELLE MEADE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2626 8134 2628 8184 2615 8209 2611 8168

$$

BAXTER
000
WWUS52 KMFL 302231
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
630 PM EDT FRI JUN 30 2006

FLC021-302240-
/O.EXP.KMFL.SV.W.0079.000000T0000Z-060630T2230Z/
COLLIER FL-
630 PM EDT FRI JUN 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLIER COUNTY
EXPIRED AT 630 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS HAVE
MOVED OUT OF THE WARNED AREA INTO THE NEAR-SHORE GULF WATERS OF COLLIER
COUNTY. THUS THE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRED. 
HOWEVER...AN URBAN FLOOD ADVISORY IS IN EFFECT FOR THIS SAME AREA UNTIL 
715 PM EDT...AS 2 TO 4 INCHES OF RAINFALL HAS FALLEN DURING THE LAST HOUR.


LAT...LON 2626 8134 2628 8184 2615 8209 2611 8168

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:08 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 30, 2:08 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
208 PM EDT FRI JUN 30 2006

.DISCUSSION...UPPER LEVEL FEATURES WILL CHANGE VERY LITTLE OVER
THE NEXT SEVERAL DAYS ACROSS S FLA. AT THE SFC, RIDGE OF HIGH
PRESSURE WILL REMAIN OVER N FLA WITH EASTERLY FLOW CONTINUING.
THIS WILL ALLOW TROP WV CURRENTLY LOCATED NEAR HISPANIOLA TO MOVE
THROUGH OUR REGION ON SUNDAY. ABOUT THE ONLY AFFECTS THIS WILL
HAVE ON OUR WX PATTERN WILL BE A SLIGHT INCREASE IN CONVECTIVE
ACTIVITY ON SUNDAY VERSUS SATURDAY AS THE WAVE AXIS PASSES
THROUGH. OTHER THAN THAT, PERSISTENCE WILL BE THE DOMINANT PATTERN
CONTROLLING THE WEATHER WITH NEAR CLIMO POPS EXCEPT SLIGHTLY ABOVE
ON SUNDAY.

&&

.MARINE...EASTERLY FLOW WILL CONTINUE THROUGH THE FORECAST CYCLY
AT 15 KT OR LESS WITH SEAS LESS THAN 5 FEET.

&&

.FIRE WEATHER...NO PROBLEMS OR CONCERNS WITH SCATTERED CONVECTION
EACH AFTERNOON EXCEPT NUMEROUS ON SUNDAY WITH THE PASSAGE OF
TROPICAL WAVE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  89  80  89 /  20  45  35  60
FORT LAUDERDALE  79  89  79  89 /  25  40  35  60
MIAMI            78  89  79  89 /  25  45  40  60
NAPLES           75  92  75  91 /  25  45  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

30
Hazardous weather outlook, Jun 30, 1:49 PM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
149 PM EDT FRI JUN 30 2006

FLZ063-066>075-010900-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
145 PM EDT FRI JUN 30 2006

...SCATTERED THUNDERSTORMS ALL AREAS THIS AFTERNOON AND EVENING......

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS:STRONG HEATING AND AN UNSTABLE ATMOSPHERE WILL ALLOW
SCATTERED THUNDERSTORMS TO DEVELOP ACROSS SOUTH FLORIDA THIS
AFTERNOON INTO EARLY THIS EVENING.

FLOODING:LIGHT WIND FLOW THIS AFTERNOON WILL RESULT IN SLOW
MOVING THUNDERSTORMS. THIS COULD RESULT IN LOCALLY HIGH RAINFALL
AMOUNTS IN A FEW AREAS, POSSIBLY LEADING TO LOCALIZED STREET
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE RISK OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTH FLORIDA EACH
DAY. ACTIVITY MAY INCREASE SUNDAY AS A TROPICAL WAVE MOVES ACROSS
SOUTH FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Jun 30, 3:51 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
351 PM EDT FRI JUN 30 2006

FLZ066-067-302045-
HENDRY FL-PALM BEACH WESTERN FL-
351 PM EDT FRI JUN 30 2006

...STRONG THUNDERSTORM NEAR OKEELANTA IN WESTERN PALM BEACH COUNTY...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OKEELANTA...MOVING SOUTH AT 5 MPH.M THIS
STORM WILL AFFECT OKEELANTA AND US 27 BETWEEN SOUTH BAY AND HOLEY
LAND WILDLIFE MANAGEMENT AREA IN WESTERN PALM BEACH COUNTY THROUGH
445 PM EDT.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL
HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES BY.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Jun 30, 4:51 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
451 PM EDT FRI JUN 30 2006

FLZ069-070-302145-
EASTERN COLLIER FL-WESTERN COLLIER FL-
451 PM EDT FRI JUN 30 2006

...STRONG THUNDERSTORM OVER NORTH CENTRAL COLLIER COUNTY...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF IMMOKALEE...MOVING WEST AT 5
MPH. THIS STORM WILL AFFECT ORANGE TREE AND NORTH BLOCKS GOLDEN GATE
THROUGH 545 PM EDT.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL
HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES BY.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
POSSIBLE WARNINGS IF THE STORM BECOME ANY STRONGER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Jun 30, 5:23 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
523 PM EDT FRI JUN 30 2006

FLZ069-302230-
WESTERN COLLIER FL-
523 PM EDT FRI JUN 30 2006

...STRONG THUNDERSTORMS AFFECTING WESTERN COLLIER COUNTY...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
MILES CITY TO 6 MILES NORTH OF NAPLES...MOVING SOUTHWEST AT 5 MPH.
THESE STORMS WILL AFFECT NAPLES...BELLE MEADE...GOLDEN GATES...AND
VANDERBILT BEACH THROUGH 630 PM EDT.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL
HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:24 PM EDTSpecial Marine WarningMFL66 min
Jun 30, 5:45 PM EDTSpecial Marine WarningMFL90 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.